MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 2 years, 2 months post implant of ventralight st mesh, patient was diagnosed with hernia recurrence.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-apr-2013) is considered to be a best estimate.This emdr represents ventralight st mesh (device #6).An additional supplemental emdr's were submitted to represent ventrio mesh (device #1 & #2) and composix l/p mesh (device #3).Additional emdr's was submitted to represent ventralight st meshes (device #4 & #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #2).Per operative notes, ¿the scar was excised.The fascia and hernia defect were dissected free.Adhesions were taken down from the anterior abdominal wall.A ventrio mesh (device #1) was placed deep to fascia, but it could not laid flat and continuing to buckle over, was removed.Thus, a ventrio mesh (device #2) was placed and secured to the abdominal wall using tacks.¿ (b)(6) 2011 - patient had abdominal pain and was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant composix l/p using echo ps (device #3).Per operative notes, ¿a midline abdominal wall defect just above the level of the umbilicus was noted.There was some colon adherent to the right lateral edge of the hernia.Adhesions of omentum and colon were taken down.The attachments to the hernia sac and posterior aspect of the anterior abdominal wall were taken down up to the level of the superior edge of the previously placed mesh (device #2).The composix l/p using echo ps (device #3) was positioned against posterior aspect of abdominal wall and secured circumferentially using sorbafix protacker.¿ (b)(6) 2013 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic repair with the removal of meshes (device #2, #3) and implant of ventralight st mesh (device #4).Per operative notes, ¿the anterior abdominal wall was dissected where omentum was adherent.Two previously placed pieces of mesh were noted and the recurrent hernia was at the junction of meshes.The old meshes (device #2, #3) were removed the hernia defect was repaired using ventralight st mesh (device #4) and secured to abdominal wall using tacks.¿ (b)(6) 2013 - patient was diagnosed with ventral hernia and two right incisional hernia thereby underwent laparoscopic repair with implant of two ventralight st meshes (device #5, #6).Per operative notes, ¿the adhesions of omentum and colon in the midline were lysed.The herniated contents were reduced.There were 2 defects on the right side.The defect was centrally of partial eventration of mesh (device #4) into previous hernia defect.Two ventralight st mesh (device #5, #6) was positioned at the center of each hernia defect and secured to abdominal wall using absorbable tacks.¿ attorney alleged that the patient had adhesions, pain and hernia recurrence.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21759630
Report Number1213643-2025-090145
Device Sequence Number15656334
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618(17)150428(10)HUXD1348
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2015
Device Catalogue Number5954450
Device Lot NumberHUXD1348
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight122 KG